Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Pulled off meds because of drug induced hepatitis
Nov 2, 2008

I started Reyataz/Truvada/ Norvir 9/26/08, last week a routine liver function test came back abnormal, ALT-540, ALP-197, the bloods were repeated and came back ALT-394, ALP-157. I was taken off all meds straightaway. My doctor is repeating LFT's twice weekly. I had previously been on Truvada/Kaletra and then Truvada/Sustiva with no liver problems. I don't drink alcohol, I take no other meds except Citalopram. Do you have any idea how long it will take for those numbers to come down? I'm keen to get back on a new combo as soon as possible. The doctor said my liver would go into 'meltdown' if I start a new combination too soon. Are my numbers that bad? My gut couldn't tolerate Kaletra, my brain couldn't tolerate Sustiva and now my liver can't tolerate Reyataz, any idea what I could try next? My other bloods: Feb 08 CD4 230 9% VL 3.5MILL Mar 08 CD4 440 6% VL 660K Apr 08 CD4 420 11% VL 3MILL Jun 08 CD4 200 7% VL 3MILL July 08 CD4 250 14% VL 24K Aug 08 CD4 410 15% VL 4313 Bearing in mind these how long off meds do you reckon before I get resistance and the numbers go bad again? Thanks for your time.

Response from Dr. Holodniy

Given your prior experience with truvada, norvir (it was in the kaletra), it does appear that reyataz is the suspect. It should not take too long for your liver functions to normalize (a few days to a couple of weeks, unless something else is acutely going on). I don't think HIV drug resistance will be a problem if you stop everything while your liver cools off. The simplest move is to just swap out the reyataz with prezista (darunavir). It could certainly cause GI or liver problems, but you wouldn't know until you tried. Another move would be to keep the truvada and start issentress.



Previous
Hepatitis A Vaccine
Next
Lab results question!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement